Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 159, NWS Jackson, MS

March 18, 2016Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 3:10 PM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 3:10 PM CDT (20:10 UTC)
Expired
Mar 18, 2016, 3:47 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 1:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

785 
WUUS54 KJAN 182010
SVRJAN
LAC067-083-123-182100-
/O.NEW.KJAN.SV.W.0159.160318T2010Z-160318T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  NORTHERN RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
  SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 400 PM CDT

* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR START...
  MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. AT 255 PM...PING PONG SIZE HAIL WAS
  REPORTED IN MONROE. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  RAYVILLE...START...DELHI...WARDEN...HOLLY RIDGE...EPPS AND OAK
  RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3245 9194 3249 9193 3252 9190 3255 9192
      3258 9192 3260 9193 3262 9192 3268 9146
      3254 9146 3253 9147 3249 9149 3243 9147
      3244 9148 3243 9149 3243 9196
TIME...MOT...LOC 2010Z 264DEG 29KT 3253 9191 

HAIL...1.00IN
WIND...<50MPH
 
$$

DL
3 follow-up statements
003 
WWUS54 KJAN 182027
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI MAR 18 2016

LAC067-182037-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
MOREHOUSE LA-
327 PM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA.

LAT...LON 3256 9178 3256 9174 3257 9174 3265 9146
      3254 9146 3253 9147 3249 9149 3244 9148
      3247 9179
TIME...MOT...LOC 2027Z 266DEG 29KT 3253 9174 

$$

LAC083-123-182100-
/O.CON.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
327 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL WEST CARROLL AND NORTHEASTERN RICHLAND PARISHES...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYVILLE...
MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
RAYVILLE...DELHI...WARDEN...HOLLY RIDGE AND EPPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3256 9178 3256 9174 3257 9174 3265 9146
      3254 9146 3253 9147 3249 9149 3244 9148
      3247 9179
TIME...MOT...LOC 2027Z 266DEG 29KT 3253 9174 

HAIL...1.00IN
WIND...<50MPH
 
$$

DL
945 
WWUS54 KJAN 182041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT FRI MAR 18 2016

LAC083-123-182100-
/O.CON.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
341 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL WEST CARROLL AND NORTHEASTERN RICHLAND PARISHES...

AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY RIDGE...
OR 10 MILES EAST OF RAYVILLE...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DELHI...WARDEN...HOLLY RIDGE AND EPPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3260 9163 3265 9146 3254 9146 3253 9147
      3249 9149 3244 9148 3247 9166
TIME...MOT...LOC 2041Z 267DEG 29KT 3252 9159 

HAIL...1.00IN
WIND...<50MPH
 
$$

DL
972 
WWUS54 KJAN 182047
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI MAR 18 2016

LAC083-123-182057-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
347 PM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEST CARROLL AND
NORTHEASTERN RICHLAND PARISHES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3260 9163 3265 9146 3254 9146 3253 9147
      3249 9149 3244 9148 3247 9166
TIME...MOT...LOC 2046Z 264DEG 29KT 3253 9153 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 18, 9:45 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT FRI MAR 18 2016

.UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE
REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE
REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO
THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS
THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT
A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS
WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT
THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS
AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S
SOUTH./17/

./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016

.SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE
DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS
ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND
CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME
THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE
ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON
THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH
VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO
DEVELOP.

WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE
BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS
AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS
AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE
SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY
EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR
PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID
MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA
OVERNIGHT./26/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY-
MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF
THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE
OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF
MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER
ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING
CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED
SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR
ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S.

CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO
SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE
TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD
RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING
DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES.

A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP
REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH
SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY.
HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS
SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE
COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS
DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO
BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT
LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN
WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE
CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE
TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE
POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS.

GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER
CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE
UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW
WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE
WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK.

MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK
AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES
APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE
MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY
REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION
IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT
SEVERAL DAYS. /BB/

&&

.AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL
CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES
THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY
FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  54  58  38 /  75  58  28   3
MERIDIAN      71  56  63  38 /  80  68  44   4
VICKSBURG     74  54  59  40 /  66  50  22   2
HATTIESBURG   75  61  66  40 /  82  71  58   8
NATCHEZ       75  54  58  40 /  75  63  30   3
GREENVILLE    68  49  58  38 /  45  48  14   5
GREENWOOD     70  50  58  36 /  51  47  16   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/26/BB
Hazardous weather outlook, Mar 18, 2:58 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI MAR 18 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>066-072>074-
192000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
258 PM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER PORTIONS OF
THE ARKLAMISS THROUGH THIS EVENING. THE GREATEST THREAT FOR SEVERE
WEATHER INCLUDING LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND
GUSTS UP TO 60 MPH WILL BE MAINLY BEFORE 8 PM...BUT A FEW SEVERE
STORMS COULD REMAIN POSSIBLE THROUGH MUCH OF THE NIGHT AHEAD OF AN
APPROACHING COLD FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ018-019-025>033-038-039-192000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
258 PM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 18, 1:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             BASTROP                 32.77N 91.91W
03/18/2016  E0.50 INCH       MOREHOUSE          LA   BROADCAST MEDIA

&&

27
Special weather statement, Mar 18, 1:55 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI MAR 18 2016

MSZ034-040-041-181945-
SHARKEY MS-ISSAQUENA MS-WASHINGTON MS-
155 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON...
NORTHERN SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 245 PM
CDT...

AT 155 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GLEN ALLAN...OR 9 MILES WEST OF ROLLING FORK...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRACE AROUND 205 PM CDT.
  ROLLING FORK AROUND 215 PM CDT.
  ANGUILLA AND NITTA YUMA AROUND 220 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.

LAT...LON 3301 9109 3309 9091 3309 9066 3292 9066
      3283 9079 3282 9113 3285 9114 3286 9111
      3289 9107 3292 9106 3298 9109 3299 9112
      3298 9114 3292 9113 3291 9114 3300 9116
TIME...MOT...LOC 1855Z 263DEG 28KT 3293 9105

EC
Local storm report, Mar 18, 2:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             COLLINSTON              32.69N 91.87W
03/18/2016  E1.25 INCH       MOREHOUSE          LA   PUBLIC

&&

27
Local storm report, Mar 18, 2:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             DARNELL                 32.68N 91.45W
03/18/2016  E1.00 INCH       WEST CARROLL       LA   TRAINED SPOTTER

            ACCUMULATIONS OF HAIL UP TO QUARTER SIZE

0220 PM     HAIL             ROLLING FORK            32.91N 90.88W
03/18/2016  E0.88 INCH       SHARKEY            MS   LAW ENFORCEMENT

&&

DL
Special weather statement, Mar 18, 2:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT FRI MAR 18 2016

MSZ036-042-182015-
HOLMES MS-YAZOO MS-
238 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND
SOUTHWESTERN HOLMES COUNTIES THROUGH 315 PM CDT...

AT 238 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER YAZOO CITY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YAZOO CITY...BENTON...TOLARVILLE...COXBURG AND EDEN.

LAT...LON 3272 9040 3288 9051 3307 9022 3285 9010
TIME...MOT...LOC 1938Z 239DEG 27KT 3285 9039

DL
Special weather statement, Mar 18, 2:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT FRI MAR 18 2016

LAZ008-182015-
WEST CARROLL LA-
238 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST CARROLL
PARISH UNTIL 315 PM CDT...

AT 238 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DARNELL...OR 12 MILES WEST OF TRANSYLVANIA...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL WEST
CARROLL PARISH...INCLUDING THE FOLLOWING LOCATIONS...EPPS AND
PIONEER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3277 9149 3278 9135 3273 9136 3271 9138
      3269 9137 3269 9140 3262 9140 3261 9139
      3258 9145 3258 9149
TIME...MOT...LOC 1938Z 263DEG 29KT 3270 9140

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 12:14 AM CDTSpecial Weather StatementJANWest Carroll46 min
Mar 18, 12:26 AM CDTSevere Thunderstorm WarningJANFranklin, Richland59 min
Mar 18, 12:31 AM CDTSevere Thunderstorm WarningJANFranklin, Richland44 min
Mar 18, 5:35 AM CDTSpecial Weather StatementJANMorehouse40 min
Mar 18, 6:15 AM CDTSpecial Weather StatementJANEast Carroll, Morehouse, West Carroll45 min
Mar 18, 8:37 AM CDTSevere Thunderstorm WarningJANEast Carroll38 min
Mar 18, 12:48 PM CDTSpecial Weather StatementJANWest Carroll27 min
Mar 18, 1:12 PM CDTSevere Thunderstorm WarningJANMorehouse48 min
Mar 18, 1:20 PM CDTSpecial Weather StatementJANWest Carroll25 min
Mar 18, 1:52 PM CDTSevere Thunderstorm WarningJANRichland, West Carroll23 min
Mar 18, 2:00 PM CDTSevere Thunderstorm WarningJANMorehouse20 min
Mar 18, 2:12 PM CDTSevere Thunderstorm WarningJANEast Carroll48 min
Mar 18, 5:03 PM CDTSpecial Weather StatementJANWest Feliciana27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.